Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 39, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Oct 13, 2022, 2:44 PM CDT for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Oct 14, 2022, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2022, 2:44 PM CDT (19:44 UTC)
- In effect from
- Oct 14, 2022, 1:00 PM CDT
- Expired
- Oct 14, 2022, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
761 WWUS83 KGLD 131944 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 144 PM MDT Thu Oct 13 2022 COZ252-253-KSZ001>004-013>016-027-NEZ079>081-141200- /O.UPG.KGLD.FW.A.0031.221014T1800Z-221015T0100Z/ /O.NEW.KGLD.FW.W.0039.221014T1800Z-221015T0000Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Dundy-Hitchcock-Red Willow- 144 PM MDT Thu Oct 13 2022 /244 PM CDT Thu Oct 13 2022/ ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT FRIDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 001, 002, 003, 004, 013, 014, 015, 016, 027, 079, 080, 081, 252, AND 253... The National Weather Service in Goodland has issued a Red Flag Warning, which is in effect from noon to 6 PM MDT Friday. The Fire Weather Watch is no longer in effect * Affected Area...In Colorado, Fire Weather Zone 252 Yuma and Fire Weather Zone 253 Kit Carson. In Kansas, Fire Weather Zone 001 Cheyenne, Fire Weather Zone 002 Rawlins, Fire Weather Zone 003 Decatur, Fire Weather Zone 004 Norton, Fire Weather Zone 013 Sherman, Fire Weather Zone 014 Thomas, Fire Weather Zone 015 Sheridan, Fire Weather Zone 016 Graham and Fire Weather Zone 027 Wallace. In Nebraska, Fire Weather Zone 079 Dundy, Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Winds...Northwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ254-KSZ028-141200- /O.NEW.KGLD.FW.W.0039.221014T1800Z-221015T0000Z/ Cheyenne-Logan- 144 PM MDT Thu Oct 13 2022 /244 PM CDT Thu Oct 13 2022/ ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT FRIDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 028 AND 254... The National Weather Service in Goodland has issued a Red Flag Warning, which is in effect from noon to 6 PM MDT Friday. * AFFECTED AREA...Fire weather zone 254.Fire weather zone 028. * Winds...Northwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ029-041-042-141200- /O.NEW.KGLD.FW.A.0032.221014T1800Z-221015T0000Z/ Gove-Greeley-Wichita- 144 PM MDT Thu Oct 13 2022 /244 PM CDT Thu Oct 13 2022/ ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 029, 041, AND 042... The National Weather Service in Goodland has issued a Fire Weather Watch, which is in effect Friday afternoon. * AFFECTED AREA...Fire weather zones 029, 041, and 042. * Winds...Northwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$
4 follow-up statements
558 WWUS83 KGLD 140328 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 928 PM MDT Thu Oct 13 2022 COZ252>254-KSZ001>004-013>016-027-028-NEZ079>081-141300- /O.CON.KGLD.FW.W.0039.221014T1800Z-221015T0000Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Dundy-Hitchcock-Red Willow- 928 PM MDT Thu Oct 13 2022 /1028 PM CDT Thu Oct 13 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT FRIDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 001, 002, 003, 004, 013, 014, 015, 016, 027, 028, 079, 080, 081, 252, 253, AND 254... * Affected Area...In Colorado, Fire Weather Zone 252 Yuma and Fire Weather Zone 253 Kit Carson. In Kansas, Fire Weather Zone 001 Cheyenne, Fire Weather Zone 002 Rawlins, Fire Weather Zone 003 Decatur, Fire Weather Zone 004 Norton, Fire Weather Zone 013 Sherman, Fire Weather Zone 014 Thomas, Fire Weather Zone 015 Sheridan, Fire Weather Zone 016 Graham and Fire Weather Zone 027 Wallace. In Nebraska, Fire Weather Zone 079 Dundy, Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Winds...Northwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ029-041-042-141300- /O.CON.KGLD.FW.A.0032.221014T1800Z-221015T0000Z/ Gove-Greeley-Wichita- 928 PM MDT Thu Oct 13 2022 /1028 PM CDT Thu Oct 13 2022/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 029, 041, AND 042... * AFFECTED AREA...Fire weather zones 029, 041, and 042. * Winds...Northwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$
942 WWUS83 KGLD 140802 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 202 AM MDT Fri Oct 14 2022 KSZ029-041-042-150000- /O.UPG.KGLD.FW.A.0032.221014T1800Z-221015T0000Z/ /O.EXA.KGLD.FW.W.0039.221014T1800Z-221015T0000Z/ Gove-Greeley-Wichita- 202 AM MDT Fri Oct 14 2022 /302 AM CDT Fri Oct 14 2022/ ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 029, 041, AND 042... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 6 PM MDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas, Fire Weather Zone 029 Gove, Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. * Winds...Northwest 15 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ252>254-KSZ001>004-013>016-027-028-NEZ079>081-150000- /O.CON.KGLD.FW.W.0039.221014T1800Z-221015T0000Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Dundy-Hitchcock-Red Willow- 202 AM MDT Fri Oct 14 2022 /302 AM CDT Fri Oct 14 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001, 002, 003, 004, 013, 014, 015, 016, 027, 028, 079, 080, 081, 252, 253, AND 254... * Affected Area...In Colorado, Fire Weather Zone 252 Yuma, Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas, Fire Weather Zone 001 Cheyenne, Fire Weather Zone 002 Rawlins, Fire Weather Zone 003 Decatur, Fire Weather Zone 004 Norton, Fire Weather Zone 013 Sherman, Fire Weather Zone 014 Thomas, Fire Weather Zone 015 Sheridan, Fire Weather Zone 016 Graham, Fire Weather Zone 027 Wallace and Fire Weather Zone 028 Logan. In Nebraska, Fire Weather Zone 079 Dundy, Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Winds...Northwest 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
825 WWUS83 KGLD 141517 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 917 AM MDT Fri Oct 14 2022 COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150000- /O.CON.KGLD.FW.W.0039.221014T1800Z-221015T0000Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy- Hitchcock-Red Willow- 917 AM MDT Fri Oct 14 2022 /1017 AM CDT Fri Oct 14 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001, 002, 003, 004, 013, 014, 015, 016, 027, 028, 029, 041, 042, 079, 080, 081, 252, 253, AND 254... * Affected Area...In Colorado, Fire Weather Zone 252 Yuma, Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas, Fire Weather Zone 001 Cheyenne, Fire Weather Zone 002 Rawlins, Fire Weather Zone 003 Decatur, Fire Weather Zone 004 Norton, Fire Weather Zone 013 Sherman, Fire Weather Zone 014 Thomas, Fire Weather Zone 015 Sheridan, Fire Weather Zone 016 Graham, Fire Weather Zone 027 Wallace, Fire Weather Zone 028 Logan, Fire Weather Zone 029 Gove, Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. In Nebraska, Fire Weather Zone 079 Dundy, Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Winds...Northwest 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 12 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
782 WWUS83 KGLD 150002 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 602 PM MDT Fri Oct 14 2022 COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150115- /O.EXP.KGLD.FW.W.0039.000000T0000Z-221015T0000Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy- Hitchcock-Red Willow- 602 PM MDT Fri Oct 14 2022 /702 PM CDT Fri Oct 14 2022/ ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 001, 002, 003, 004, 013, 014, 015, 016, 027, 028, 029, 041, 042, 079, 080, 081, 252, 253, AND 254... Relative humidity values and winds speeds are no longer meeting critical thresholds. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Oct 13, 12:14 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Oct 13, 12:14 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1114 AM MDT Thu Oct 13 2022
.SHORT TERM...(Today through Saturday night)
Issued at 340 AM MDT Thu Oct 13 2022
At the beginning of the short term period, the latest RAP analysis
shows a strong upper air low residing over southwestern Ontario
causing a northwesterly flow over the CWA. Surface observations
along with satellite imagery show dry conditions across the region
with a clouds covering portions of the CWA from Wray, CO over to
Hill City and Gove in KS. Models show the northwesterly flow
continuing as the upper air low moves very slightly south. At the
surface, models show a strong surface low over MN during the
afternoon allowing for a northwesterly surface flow. Model
forecast soundings show winds possibly gusting up to around 40 mph
with the fastest winds seen in along the KS/NE border. In
collaboration with neighboring WFOs, nudged winds up a bit to the
NBM 90th percentile to reflect this. While minimum RH values look
to be around 20 percent or higher, near critical fire weather is
expected with these winds and the dry vegetation during the day
particularly in areas east of KS-25. Precipitation is not expected
on Thursday. Daytime high temperatures for today look to range
between the middle 60s and lower 70s while overnight lows expect
to be in the middle 30s to lower 40s. Patchy frost may be possible
in the eastern CO counties, but does not look widespread enough
to merit a Frost Advisory at this time. Will monitor in case this
changes in future forecasts.
For Friday, forecast models show the upper air low moving over
northern Lake Superior by the evening hours with the northwesterly
flow continuing over the CWA. At the surface, near critical to
critical fire weather looks to be the main story for the region.
Models show a tight pressure gradient across the CWA at the surface
care of the surface low over MN. Due to this gradient, model
soundings are showing westerly to northwesterly winds gusting up to
around 25 to 30 kts in a good portion of the CWA during the
afternoon. Again, winds were nudged to the NBM 90th percentile to
show this. A drier air mass also looks to move in allowing for
minimum RH values down to around 13 percent in some locations.
With these max winds and minimum RH values in the forecast, a Fire
Weather Watch has been issued for areas along and north of I-70.
Areas to the south of I-70 currently look to not meet the criteria
for a Fire Weather Watch, but still may see near critical fire
weather conditions. These conditions will be monitored in case
they worsen and a Red Flag Warning needs to be issued. Again,
precipitation chances look to be near zero for another day across
the CWA. Friday's daytime highs currently expect to range between
the middle 70s and lower 80s followed by overnight lows in the
upper 30s to lower 40s.
Going into Saturday, models show the upper air low moving eastward
just north of the Great Lakes with a ridge moving into the Pacific
northwest which will turn the flow over the CWA to west-
northwesterly by the evening hours. A weak shortwave disturbance is
also seen over CO late in the day as well. Due to this shortwave
disturbance, there may be a slight chance for some light rain
showers in the northwestern portion of CWA around midnight though
not much confidence in them occurring at this time with maybe a
hundredth or two of QPF possible if they occur. Fire weather does
not seem to be a concern on Saturday with minimum RH values between
20 and 30 percent across the CWA with northerly winds expected that
are lighter compared to the previous two days. Daytime highs on
Saturday look to range between the upper 60s and middle 70s with low
temperatures overnight being in the upper 30s to lower 40s range.
.LONG TERM...(Sunday through Thursday)
Issued at 125 AM MDT Thu Oct 13 2022
The latest runs of the GFS and the ECMWf continue to show the
extended period starting off with amplified upper ridge affecting
the western portion of the country, while the eastern half will be
influenced by a broad/deep low at 500mb that extends from east-
central Canada down into the Great Lakes region and points south.
There is a bit more shift eastward as the new week progresses, with
the upper ridge settling into the Rockies. Overall, northerly flow
aloft over the Plains region.
At the surface, expecting high pressure to nose south into the
Plains region with a slow shift towards the Mississippi Valley,
especially for next Wed-Thu. This setup will allow for an east-
northeast flow into the area initially, with a shift to southerly by
the latter portion of the forecast and eventually northwest. The
result will be a slight warmup during the midweek timeframe.
With this, the main wx concerns in the extended will first be the
potential for freezing temperatures and more widespread frost
potential. Wide T/Td spreads going into nightfall from Sunday night
into Tuesday night, combined with mainly clear skies will allow for
decent radiational cooling. Monitoring for potential of frost/freeze
products by the end of the weekend.
Also, elevated to near critical fire wx potential for Wed-Thu
afternoon. Focus will be areas along/west of Highway 27, especially
Thursday afternoon. RH values look very favorable Thursday with
winds coming just short.
For temps, guidance continues to show a decent push of colder air
into the cwa for the extended period. Highs on Sun-Mon-Tue will
range in the 60s, with 70s for next Wed-Thu. While these numbers are
more closer to normal for this time of year, it will be the upcoming
overnight lows that will be more impactful. For Sun-Mon-Tue nights,
30s are expected area-wide. Coldest night looks to be Monday night
when most locales near freezing with even a few spots down to the
upper 20s. For Wed-Thu nights, mid 30s west to lower 40s east.
With the expected overnight lows coming to the region, and that
there will be some wind overnight, there will be wind chill
concerns. Here are the updated wind chill readings expected:
Sunday night.....Mid 20 to Lower 30s.
Monday night.....Around 20 to 30.
Tuesday night....Upper 20s to Lower 30s.
Wednesday night..Upper 20s through the 30s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1110 AM MDT Thu Oct 13 2022
VFR expected to prevail at both KGLD and KMCK through the TAF
period. Gusty northwest winds will continue through about 00z at
both sites with gusts to around 40 kts. Patchy blowing dust will
be possible with brief reductions in visibility to as low as
5-6SM. Surface winds will diminish rapidly around 00z tonight as
boundary layer decouples. The winds will increase again late
Friday morning, but not quite as strong as today.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Fire Weather Watch from Friday afternoon through Friday evening
for KSZ001>004-013>016-027.
CO...Fire Weather Watch from Friday afternoon through Friday evening
for COZ252-253.
NE...Fire Weather Watch from Friday afternoon through Friday evening
for NEZ079>081.
&&
SHORT TERM...076
LONG TERM...JN
AVIATION...024Hazardous weather outlook, Oct 13, 12:20 PM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1120 AM MDT Thu Oct 13 2022 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141730- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1120 AM MDT Thu Oct 13 2022 /1220 PM CDT Thu Oct 13 2022/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY... Near critical fire weather conditions are expected this afternoon for the entire area due to the combination of gusty northwest winds and relative humidity as low as 20 percent. This afternoon will be very windy in the Tri State border area of Yuma County in Colorado, Dundy County in Nebraska and Cheyenne County in northwest Kansas. Wind gusts up to 50 mph will be possible, along with some patchy blowing dust. Winds will subside by late in the afternoon. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY... Critical fire weather conditions are expected for areas along and north of I-70 on Friday afternoon with areas south of I-70 seeing possible near critical fire weather conditions. The Tri-State area sees potential for possible frost and freeze conditions on Sunday night into Monday morning as well as Monday night into Tuesday morning. Please watch for future forecast updates and consider preparing outdoor vegetation and property for these conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required.
In the hours before
Local storm report, Oct 13, 2:02 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
102 PM MDT THU OCT 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM NON-TSTM WND GST 2 NNE GOODLAND 39.37N 101.70W
10/13/2022 M55 MPH SHERMAN KS ASOS
&&The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:55 AM CDT | Fire Weather Watch | GLD | Cheyenne, Decatur, Graham, Norton, Rawlins, Sheridan and 3 more | 12 hr |
| Oct 13, 2:44 PM CDT | Fire Weather Watch | GLD | Gove, Greeley, Wichita | 12 hr |
Nearby
Red Flag Warnings in Kansas, 2022Red Flag Warnings in Colorado, 2022Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.